Migraine Patch May Cause Burns FDA Says

JUNE 02, 2016
Gale Scott
Based on patient complaints, the US Food and Drug Administration is investigating the risk of burns in patients who use a transdermal patch containing sumatriptan (Zecuity/Teva) to treat  migraine. 

The patch delivers the medication through a single-use battery-powered patch placed on the upper arm or thigh. 

It is supposed to be worn for no more than four hours. 

The agency is advising patients who experience moderate to severe pain at the patch site to remove it and contact their physician. 

Physicians should prescribe an alternative therapy and are encouraged to report these events to www.fda.gov/MedWatch/report. 

The manufacturer lists several potential serious side effects with the patch, mostly assiociated with the affects of the drug itself, but burns is not among them. 




Related Coverage >>>
Copyright© MD Magazine 2006-2019 Intellisphere, LLC. All Rights Reserved.